Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 4:09 PM EDT for 5 counties in Georgia; Henry County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 8, 2021, 5:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
Counties Henry County, AL, Calhoun County, GA, Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
651
WWUS82 KTAE 082009
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Thu Jul 8 2021
ALZ067-GAZ120>124-142-144-082100-
Henry AL-Quitman GA-Randolph GA-Baker GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
409 PM EDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 409 PM EDT/309 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Cuthbert to near Fort Gaines to near Abbeville to 12 miles north of
Headland. Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Abbeville, Fort Gaines, Morgan, Dawson, Cuthbert, Edison, Arlington,
Shellman, Leary, Douglasville, Parrott, Bellville, Bluffton,
Shorterville, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads and Ricks Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 8439 3133 8456 3155 8542 3156 8542
3168 8515 3191 8500
TIME...MOT...LOC 2009Z 274DEG 29KT 3182 8490 3159 8504 3155 8518 3153
8535
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:57 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 8, 3:57 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 357 PM EDT Thu Jul 8 2021 .NEAR TERM [Through Friday]... Upper level troughing will remain over the eastern third of the CONUS. At the surface, the western extension of the Bermuda ridge will extend across the gulf coast states. Time-height cross sections show deep layer moisture in place with ample upper level support. Hi- res models show scattered to numerous convection developing by late morning and translating from west to east across our CWA. Lows tonight will be in the lower to mod 70s with highs Friday in the upper 80s. .SHORT TERM [Friday Night Through Saturday Night]... Subtropical ridging establishes itself as the primary driver of our sensible weather heading into the weekend. Therefore, expect a return to a more typical summertime convective pattern, consisting of scattered showers and thunderstorms that have the greatest coverage during peak heating hours. Convection should diminish after sunset, with maritime activity developing early in the morning/overnight. High temperatures are forecast to be in the upper 80s/low 90s, while we see lows in the low-mid 70s. Heat indices may climb into the low 100s in some locations. .LONG TERM [Sunday Through Thursday]... The region becomes wedged between an upper low over the Midwest and subtropical ridge to the west to begin the short-term period. This pattern is going to enable southerly flow to reinforce the moist, unstable airmass across our area, thus leading to scattered convection each day, with a chance of widespread coverage until the aforementioned low lifts poleward on Tuesday. The ridge then builds back, with surface high pressure in place for the remainder of the period, such that more seasonable convection returns once more on Wednesday and Thursday. The temperature forecast is mostly unchanged from the short-term. && .AVIATION... [Through 18Z Friday] Scattered convection is just beginning to develop at 18z and will increase in coverage through the remainder of the afternoon/early evening possibly impacting each terminal as they move from west to east. Thereafter, another round of low cigs will develop overnight with IFR and possibly LIFR conditions by daybreak. This will persist through at least 13z before returning to VFR with sct convection developing before the end of the TAF cycle. Went with PROB30 groups at all terminals. && .MARINE... Favorable boating conditions prevail outside of thunderstorms over the next several days. Southwest winds shift out of the south late this weekend, before becoming southeasterly to start the work week. && .FIRE WEATHER... Fire concerns are low over the next several days thanks to saturated soils and daily chances for showers and thunderstorms, within a moist airmass. && .HYDROLOGY... A return to a more typical summertime convective pattern is expected over the next several days. However, recent rainfall has produced saturated soils across much of our area, especially in the east Big Bend and portions of the I-75 corridor from Elsa. As a result, several local rivers are seeing rises. Suwannee River - Rock Bluff near Bell is forecast to reach low-end minor flood stage by late Monday. General rainfall amounts through the period are 1-1.25". && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 88 73 91 74 / 20 40 10 40 10 Panama City 77 86 76 87 76 / 10 40 10 30 10 Dothan 73 86 73 89 73 / 30 50 10 40 10 Albany 74 89 74 92 74 / 30 50 10 50 10 Valdosta 73 87 73 90 73 / 30 50 10 50 10 Cross City 75 87 75 89 74 / 10 30 20 40 20 Apalachicola 77 85 76 86 76 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...IG LONG TERM...IG AVIATION...Barry MARINE...IG FIRE WEATHER...IG HYDROLOGY...IG
In the hours before
Special weather statement, Jul 8, 2:40 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Tallahassee FL 140 PM CDT Thu Jul 8 2021 ALZ065-081930- Coffee AL- 140 PM CDT Thu Jul 8 2021 ...SPECIAL WEATHER STATEMENT... At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near Elba, moving east at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Tabernacle and Camp Alaflo Bsa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620 TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613 IG3
Special weather statement, Jul 8, 3:15 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM CDT Thu Jul 8 2021
ALZ065-066-082000-
Dale AL-Coffee AL-
215 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND EAST
CENTRAL COFFEE COUNTIES UNTIL 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 7 miles northwest of Enterprise, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Hooper Stage Field, Knox Field, Gerald, Clintonville,
Cairns Aaf, Dale County Lake, Marley Hill, Camp Alaflo Bsa, Woodland
Grove Church, Richburg, Dean Church Road, Lowe Army Heliport, Kelly
and Shell Army Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3148 8599 3150 8560 3127 8564 3127 8566
3125 8567 3126 8569 3134 8601
TIME...MOT...LOC 1915Z 280DEG 20KT 3142 8591
IG3Special weather statement, Jul 8, 3:21 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Thu Jul 8 2021
GAZ122-124-082000-
Randolph GA-Terrell GA-
321 PM EDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 8 miles southeast of Cuthbert, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Dawson, Shellman, Sasser, Bronwood, Pachitla, Bridges Crossroad,
Herod, Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge,
Goffs Mill, Shivers Mill, Aycock Mill, Martins Crossroads,
Chickasawhatchee and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3184 8433 3162 8430 3162 8456 3163 8457
3162 8458 3164 8458 3162 8459 3164 8460
3163 8462 3164 8465 3162 8466 3162 8477
3178 8476
TIME...MOT...LOC 1921Z 267DEG 19KT 3170 8467
IG3Special weather statement, Jul 8, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Thu Jul 8 2021
ALZ067-GAZ120>124-142-144-082100-
Henry AL-Quitman GA-Randolph GA-Baker GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
409 PM EDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 409 PM EDT/309 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Cuthbert to near Fort Gaines to near Abbeville to 12 miles north of
Headland. Movement was east at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Abbeville, Fort Gaines, Morgan, Dawson, Cuthbert, Edison, Arlington,
Shellman, Leary, Douglasville, Parrott, Bellville, Bluffton,
Shorterville, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads and Ricks Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 8439 3133 8456 3155 8542 3156 8542
3168 8515 3191 8500
TIME...MOT...LOC 2009Z 274DEG 29KT 3182 8490 3159 8504 3155 8518 3153
8535
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:43 PM EDT | Special Weather Statement | TAE | Gadsden | 47 min |
| Jul 8, 3:21 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 39 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | TAE | Calhoun, Dougherty, Terrell | 70 min |
| Jul 8, 6:04 PM EDT | Special Weather Statement | TAE | Baker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more | 71 min |
| Jul 8, 6:14 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman, Randolph | 61 min |
| Jul 8, 7:05 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 70 min |
| Jul 8, 7:17 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Tift | 58 min |
| Jul 8, 7:27 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 48 min |
| Jul 8, 7:59 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 31 min |
| Jul 8, 2:40 PM EDT | Special Weather Statement | TAE | Coffee | 50 min |
| Jul 8, 3:15 PM EDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 8, 4:27 PM EDT | Special Weather Statement | TAE | Coffee | 63 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 83 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.